Alert archive / Michigan / Winter Storm Warnings in 2008

Winter Storm Warning 5, NWS Grand Rapids, MI

February 14, 20085 counties in Michigan

NWS Grand Rapids, MI issued this winter storm warning at Feb 14, 2008, 2:12 PM EST for 5 counties in Michigan. It was in force for 8 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 14, 2008, 2:12 PM EST (19:12 UTC)
Expired
Feb 14, 2008, 10:09 PM EST
In force
8 hr
Issued by
NWS Grand Rapids, MI

Counties Clare County, MI, Lake County, MI, Mason County, MI, Oceana County, MI, Osceola County, MI

The radar

The Grand Rapids radar (KGRR), 115 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 14, 2:39 PM ESTSNOW 2.58 E Shelby, MI
Feb 14, 4:39 PM ESTSNOW 73 N Walhalla, MI
Feb 14, 5:00 PM ESTSNOW 5Ludington, MI4-5 INCHES SINCE NOON
Feb 14, 6:38 PM ESTSNOW 4Harrison, MISNOWFALL THROUGH TODAY
Feb 14, 6:38 PM ESTHEAVY SNOW 8Tustin, MISNOWFALL AMOUNTS IN TUSTIN RANGED FROM 5 TO 8 INCHES WITH SOME DRIFTING
Feb 14, 6:38 PM ESTHEAVY SNOW 9Luther, MISNOWFALL THROUGH TODAY...LOCALLY HIGHER AMOUNTS REPORTED THROUGHOUT THE COUNTY. SNOWFALL RATES IN EXCESS OF AN INCH PER HOUR AT TIMES
Feb 14, 9:30 PM ESTSNOW 6Clare, MIESTIMATED AT 5 TO 6 INCHES
Feb 14, 10:00 PM ESTSNOW 3.8Hart, MI
Feb 14, 10:03 PM ESTSNOW 3Hart, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRR 141912
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
212 PM EST THU FEB 14 2008

...SNOW ADVISORY INTO LATE TONIGHT...

.SNOW WILL BE HEAVY AT TIMES THROUGH EARLY TONIGHT. ONCE A COLD
FRONT MOVES THROUGH THE AREA THE SNOW WILL TRANSITION INTO A LAKE
ENHANCED SNOW. STORM TOTAL SNOWFALL OF 5 TO 8 INCHES IS EXPECTED NEAR
ROUTE 10 WEST OF ROUTE 131 WITH SOME BLOWING AND DRIFTING NEAR
THE LAKE MICHIGAN SHORE. LOCATIONS NEAR ROUTE 10 EAST OF ROUTE 131
ARE EXPECTED TO SEE 3 TO 6 INCHES BY THE TIME THE SNOW TAPERS OFF
BEFORE SUNRISE FRIDAY.

MIZ037-038-043-150315-
/O.UPG.KGRR.SN.Y.0008.000000T0000Z-080215T0900Z/
/O.NEW.KGRR.WS.W.0005.080214T1912Z-080215T1000Z/
MASON-LAKE-OCEANA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART
212 PM EST THU FEB 14 2008

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER
STORM WARNING. SNOW ACCUMULATIONS OF 5 TO 8 INCHES ARE EXPECTED BY
EARLY FRIDAY MORNING.

SNOW WILL BE HEAVY AT TIMES THROUGH EARLY TONIGHT. SNOWFALL RATES
OF AROUND 1 INCH AN HOUR ARE EXPECTED DURING THIS TIME. VISIBILITIES
WILL BE REDUCED TO AROUND A QUARTER MILE AT TIMES. LOCATIONS NEAR
THE LAKE MICHIGAN SHORE WILL HAVE SOME BLOWING AND DRIFTING OF
SNOW AS THE WINDS CONTINUE TO GUST TO NEAR 25 MPH. ONCE THE COLD
FRONT MOVES THROUGH EARLY THIS EVENING THERE WILL BE A PERIOD OF
LAKE ENHANCED SNOWFALL THAT IS EXPECTED TO BRING THE STORM TOTAL
SNOWFALL TO 5 TO 8 INCHES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MIZ039-040-044-045-150315-
/O.EXT.KGRR.SN.Y.0008.000000T0000Z-080215T1000Z/
OSCEOLA-CLARE-NEWAYGO-MECOSTA-
INCLUDING THE CITIES OF...REED CITY...CLARE...FREMONT...
BIG RAPIDS
212 PM EST THU FEB 14 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY...

TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED THROUGH
EARLY FRIDAY MORNING AND SHOULD TAPER OFF TOWARDS SUNRISE FRIDAY.
THE HEAVIEST SNOWFALL WILL OCCUR DURING THE LATE AFTERNOON AND MID
EVENING HOURS...WHEN SNOWFALL RATES OF AN INCH PER HOUR AND
VISIBILITIES AROUND HALF A MILE WILL BE POSSIBLE. WINDS WILL NOT
BE A BIG FACTOR AS THEY SHOULD REMAIN BELOW 15 MPH.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WDM
3 follow-up statements
000 
WWUS43 KGRR 142117
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
417 PM EST THU FEB 14 2008

...WINTER STORM WARNING CONTINUES INTO LATE TONIGHT...

.SNOW WILL BE HEAVY AT TIMES THROUGH EARLY TONIGHT. ONCE A COLD
FRONT MOVES THROUGH THE AREA EARLY THIS EVENING... THE SNOW WILL
TRANSITION TO LAKE ENHANCED SNOW. STORM TOTAL SNOWFALL OF 5 TO 8
INCHES IS EXPECTED NEAR ROUTE 10 WEST OF ROUTE 131 WITH SOME
BLOWING AND DRIFTING NEAR THE LAKE MICHIGAN SHORE. LOCATIONS NEAR
ROUTE 10 EAST OF ROUTE 131 ARE EXPECTED TO SEE 3 TO 6 INCHES BY
THE TIME THE SNOW TAPERS OFF BEFORE SUNRISE FRIDAY. NORTHERN
MUSKEGON AND NORTHERN NEWYGO COUNTIES WILL SEE 3 TO 5 INCHES
TONIGHT.


MIZ037-038-043-150530-
/O.CON.KGRR.WS.W.0005.000000T0000Z-080215T1000Z/
MASON-LAKE-OCEANA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART
417 PM EST THU FEB 14 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

SNOW...HEAVY AT TIMES WILL CONTINUE INTO THE MID EVENING HOURS
BEFORE DIMINISHING TO A MORE SNOW SHOWER TYPE EVENT. STORM TOTAL
SNOWFALLS OF 5 TO 8 INCHES ARE EXPECTED BY MID MORNING FRIDAY.
SNOWFALL RATES OF 1 TO 2 INCHES AN HOUR ARE EXPECTED DURING THIS
TIME. VISIBILITIES WILL BE REDUCED TO AROUND A QUARTER MILE AT
TIMES. LOCATIONS NEAR THE LAKE MICHIGAN SHORE WILL HAVE SOME
BLOWING AND DRIFTING OF SNOW AS THE WINDS CONTINUE TO GUST TO NEAR
25 MPH.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MIZ046-050-150530-
/O.EXA.KGRR.SN.Y.0008.000000T0000Z-080215T1000Z/
ISABELLA-MUSKEGON-
INCLUDING THE CITIES OF...MOUNT PLEASANT...MUSKEGON
417 PM EST THU FEB 14 2008

...SNOW ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SNOW
ADVISORY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED BY
5 AM EST FRIDAY.

SNOW WILL SPREAD SOUTHEAST ACROSS THE AREA THIS EVENING AND THEN
TAPER OFF AFTER MIDNIGHT. THE HEAVIEST SNOWFALL WILL OCCUR DURING
MID EVENING HOURS AS THE COLD FRONT MOVES THROUGH THE AREA.
A PERIOD OF SNOWFALL RATES NEAR AN INCH PER HOUR AND VISIBILITIES
AROUND HALF A MILE WILL BE POSSIBLE NEAR THE COLD FRONT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MIZ039-040-044-045-150530-
/O.CON.KGRR.SN.Y.0008.000000T0000Z-080215T1000Z/
OSCEOLA-CLARE-NEWAYGO-MECOSTA-
INCLUDING THE CITIES OF...REED CITY...CLARE...FREMONT...
BIG RAPIDS
417 PM EST THU FEB 14 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED THROUGH
EARLY FRIDAY MORNING AND SHOULD TAPER OFF TOWARDS SUNRISE FRIDAY.
SNOWFALL WILL BE HEAVY AT TIMES UNTIL MID EVENING. SNOWFALL RATES
OF AN INCH PER HOUR AND VISIBILITIES AROUND HALF A MILE WILL BE
POSSIBLE DURING THIS TIME. WINDS WILL NOT BE A BIG FACTOR AS THEY
SHOULD REMAIN BELOW 15 MPH.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


WDM
000 
WWUS43 KGRR 142347
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
647 PM EST THU FEB 14 2008

...WINTER STORM WARNING CONTINUES INTO LATE TONIGHT...

.SNOW WILL BE HEAVY AT TIMES THROUGH EARLY TONIGHT. ONCE A COLD
FRONT MOVES THROUGH THE AREA EARLY THIS EVENING... THE SNOW WILL
TRANSITION TO LAKE ENHANCED SNOW. STORM TOTAL SNOWFALL OF 6 TO 10
INCHES IS EXPECTED NEAR ROUTE 10 WITH SOME BLOWING AND DRIFTING
NEAR THE LAKE MICHIGAN SHORE. 

MIZ039-040-150800-
/O.UPG.KGRR.SN.Y.0008.000000T0000Z-080215T1000Z/
/O.EXA.KGRR.WS.W.0005.000000T0000Z-080215T1000Z/
OSCEOLA-CLARE-
INCLUDING THE CITIES OF...REED CITY...CLARE
647 PM EST THU FEB 14 2008

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER
STORM WARNING FOR 6 TO 10 INCHES OF SNOW...WHICH IS IN EFFECT UNTIL 5
AM EST FRIDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT.

MODERATE TO HEAVY SNOW WILL CONTINUE ALONG THE ROUTE 10 CORRIDOR EAST
OF US-131 THIS EVENING INTO THE EARLY OVERNIGHT HOURS. SNOWFALL TOTALS
IN THE 6 TO 10 INCH RANGE ARE EXPECTED BY THE TIME THE SNOW
DIMINISHES LATE TONIGHT.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MIZ037-038-043-150800-
/O.CON.KGRR.WS.W.0005.000000T0000Z-080215T1000Z/
MASON-LAKE-OCEANA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART
647 PM EST THU FEB 14 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

MODERATE TO HEAVY SNOW WILL CONTINUE ALONG THE ROUTE 10 CORRIDOR EAST
OF US-131 THIS EVENING INTO THE EARLY OVERNIGHT HOURS. SNOWFALL TOTALS
IN THE 6 TO 10 INCH RANGE ARE EXPECTED BY THE TIME THE SNOW
DIMINISHES LATE TONIGHT.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MIZ044>046-050-150800-
/O.CON.KGRR.SN.Y.0008.000000T0000Z-080215T1000Z/
NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
INCLUDING THE CITIES OF...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON
647 PM EST THU FEB 14 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...


LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS THE AREA THIS EVENING
AND THEN TAPER OFF AFTER MIDNIGHT. THE HEAVIEST SNOWFALL WILL
OCCUR DURING MID EVENING HOURS AS THE COLD FRONT MOVES THROUGH THE
AREA. TOTAL SNOWFALL IN THE 3 TO 6 INCH RANGE IS EXPECTED BY THE
TIME THE SNOW DIMINISHES DURING THE EARLY OVERNIGHT HOURS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KGRR 150309
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1009 PM EST THU FEB 14 2008


MIZ037>040-043-150415-
/O.CAN.KGRR.WS.W.0005.000000T0000Z-080215T1000Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART
1009 PM EST THU FEB 14 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WINTER STORM WARNING. 

RADAR TRENDS AND AREA SURFACE OBSERVATIONS INDICATE THAT MOST OF
THE SNOW HAS EXITED THE WARNING AREA. THEREFORE THE WINTER STORM
WARNING HAS BEEN CANCELLED. A FEW SNOW SHOWERS ARE STILL POSSIBLE
OVERNIGHT BUT WITH LIGHT ADDITIONAL ACCUMULATIONS OF AN INCH OR
LESS.

$$

MIZ044>046-050-150415-
/O.CAN.KGRR.SN.Y.0008.000000T0000Z-080215T1000Z/
NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
INCLUDING THE CITIES OF...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON
1009 PM EST THU FEB 14 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SNOW ADVISORY. 

RADAR TRENDS AND AREA SURFACE OBSERVATIONS INDICATE THAT MOST OF
THE SNOW HAS EXITED THE ADVISORY AREA. THEREFORE THE SNOW ADVISORY 
HAS BEEN CANCELLED. A FEW SNOW SHOWERS ARE STILL POSSIBLE OVERNIGHT
BUT WITH LITTLE ADDITIONAL ACCUMULATIONS OF LESS THAN AN INCH.

$$

LAURENS

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Feb 14, 1:01 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Feb 14, 1:01 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
101 PM EST THU FEB 14 2008

LATEST UPDATE...AVIATION...

.SYNOPSIS...(321 AM EST THU FEB 14 2008)
A LOW PRESSURE SYSTEM WILL BRING SNOW TO NORTHERN AND NORTH CENTRAL
LOWER MICHIGAN THIS MORNING AND AFTERNOON. SEVERAL INCHES OF SNOW
ARE LIKELY NEAR AND NORTH OF A LINE FROM PENTWATER TO HARRISON.
LIGHT SNOW WILL DEVELOP FURTHER SOUTH ACROSS CENTRAL AND SOUTHERN
MICHIGAN TONIGHT FOLLOWED BY MUCH COLDER WEATHER FRIDAY BEHIND THE
COLD FRONT. A FEW LAKE EFFECT SNOW SHOWERS ARE EXPECTED FRIDAY
FOLLOWED BY DRY WEATHER FRIDAY NIGHT AND SATURDAY.

&&

.SHORT TERM...(1138 AM EST THU FEB 14 2008)
(THIS AFTERNOON THROUGH SATURDAY AFTERNOON)
I ISSUED A LAKE EFFECT SNOW ADVISORY FOR THIS AFTERNOON INTO EARLY
FRIDAY MORNING FOR 3 TO 6 INCHES OF SNOW OVER OUR NORTHERN TWO ROWS
OF COUNTIES. A SLOW MOVING FRONTAL SYSTEM WITH A SURFACE WAVE MOVING
WEST TO EAST ALONG THAT FRONT THIS AFTERNOON WILL BE THE FOCUS OF
THE SNOW EVENT. THERE IS AROUND 3 G/KG OF WATER VAPOR NEAR 700 MB
BEING LIFTED OVER THE WARM FRONT. THAT IS IN THE JET ENTRANCE REGION
OF A 130 KNOT 300 MB JET WHICH WILL BE OVER LAKE SUPERIOR THIS
AFTERNOON. THERE IS A DECENT AMOUNT OF FGEN WITH THIS EVENT TOO.
THUS A NICE DIRECT CIRCULATION HAS SET UP AND WILL CONTINUE THROUGH
THE AFTERNOON NEAR AND NORTH OF ROUTE 10. THAT  WILL KEEP THE SNOW
FALLING INTO THIS EVENING. THE HEAVIEST SNOW WILL BE AS THE JET
ENTRANCE REGION PASSES ACROSS THIS AREA BTW 21Z AND 03Z.

ONCE THE WAVE MOVES EAST OF LOWER MICHIGAN THE FRONT WILL DROP SOUTH
ACROSS THE CWA AS AN ARCTIC FRONT. WITH THE DYNAMICS EAST OF THE
AREA BY THEN ONLY LIGHT SNOW IS EXPECTED ELSEWHERE IN THE CWA.
SNOWFALL WILL GET LIGHTER THE FARTHER SOUTHEAST ONE GOES IN THE
CWA.

I DO NOT EXPECT MUCH IN THE WAY OF SIGNIFICANT LAKE EFFECT SNOW FROM
THIS SYSTEM EVEN THROUGH THE AIR WILL BE COLD ENOUGH. THE WINDS
BECOME ANTICYCLONIC TO QUICKLY AND THAT LIMITS THE HEIGHT OF THE
INVERSION WHICH IN TURN LIMITS THE LIFT IN THE CLOUDS PRODUCING THE
SNOW. THERE WILL BE SOME HOWEVER.... JUST NOT ENOUGH TO RESULT IN
SNOWFALLS OVER AN INCH OR SO IN 12 HOURS.

THE SURFACE HIGH WILL PREVAIL INTO SATURDAY. MOSTLY DRY WEATHER IS
EXPECTED FRIDAY NIGHT INTO SATURDAY.

A FEW LAKE EFFECT SNOW SHOWERS ARE ANTICIPATED FRIDAY BUT I DO NOT
EXPECT MUCH IF ANY ACCUMULATION GIVEN VERY LOW INVERSION HEIGHTS...
LIMITED MOISTURE AND LACK OF UPSTREAM RH. DRY WX WILL RETURN FRIDAY
NIGHT AND SATURDAY AS A HIGH PRESSURE RIDGE BUILDS IN. FRIDAY NIGHT
WILL BE QUITE COLD WITH PARTIAL CLEARING DEVELOPING AND DIMINISHING
WINDS AND OUR EXTENSIVE SNOW COVER. I WILL DEFINITELY UNDERCUT
GUIDANCE MINS FOR FRIDAY NIGHT.

&&

.LONG TERM...(321 AM EST THU FEB 14 2008)
(SATURDAY NIGHT THROUGH WEDNESDAY)

00Z GUIDANCE IS IN BETTER AGREEMENT THAT A STRONG SFC CYCLONE WILL
AFFECT THE REGION SUNDAY AND MONDAY AS SRN STREAM WAVE LIFTS NE FROM
TX AND MERGES WITH NRN STREAM WAVE DROPPING IN FROM THE NW.

TREND HAS BEEN FOR A MORE WRN TRACK OF THE SFC LOW... WITH THE ECMWF
AND CANADIAN GEM NOW EVEN FAR ENOUGH WEST FOR THE POSSIBILITY OF
SOME RAIN ON SUNDAY. THINGS WILL ALL DEPEND ON HOW MUCH DIGGING OF
THE H5 TROUGH TAKES PLACE AND JUST WHEN THE MAIN SRN WAVE EJECTS
NEWD. GFS ENSEMBLE MEAN CURRENTLY LOOKS LIKE MOST LIKELY SCENARIO...
TAKING A DEEPENING SFC LOW FROM FAR SRN INDIANA AT 00Z MON TO THE
ERN GRTLKS REGION BY 12Z MONDAY.

HAVE RAISED POPS FOR SNOW TO LIKELY ACROSS MOST OF THE CWFA SUNDAY
AND MONDAY AND HAVE ALSO ADDED THE POSSIBILITY OF SOME RAIN TO THE
SE HALF ON SUNDAY. LAKE EFFECT SNOW SHOWERS EXPECTED TO LINGER INTO
TUESDAY... BUT UPR TROUGH AND COLD AIR IS PROGGED TO LIFT OUT MID
WEEK.

&&

.AVIATION...(101 PM EST THU FEB 14 2008)
LIGHT SNOW WILL DEVELOP LATE THIS AFTERNOON AND ENENING ACROSS THE
TAF SITES. THE SNOW WILL BE HEAVIER AND HAVE A GREATER IMPACT AT THE
NRN TAF SITES. LOOK FOR VISIBILITIES TO FALL TO 2-3SM -SN THIS
EVENING AS THE LONG BAND OF SNOW MOVES THROUGH. A COLD FRONT WILL
ALSO SHIFT WINDS BACK TO THE NORTHWEST TONIGHT AND LAKE EFFECT SNOW
SHOWERS WILL BE BACK IN THE PICTURE FRIDAY.

&&

.MARINE...(321 AM EST THU FEB 14 2008)
WE WILL ISSUE A SMALL CRAFT ADVISORY FOR TODAY THROUGH TOMORROW
EVENING. THE STRONGER SOUTHERLY WINDS AHEAD OF THE COLD FRONT AND
STRONGER NORTHERLY WINDS BEHIND THE COLD FRONT WILL LEAD TO LARGE
WAVES IN ICE FREE AREAS OF OUR NEARSHORE WATERS. ALTHOUGH WAVE
HEIGHTS MAY SUBSIDE BRIEFLY THIS EVENING... FEEL WAVE HEIGHTS WILL
COME BACK UP QUICKLY WITH THE STRONG NORTHERLY FLOW CAA. THEREFORE
WE WILL RUN THE HEADLINE RIGHT THROUGH TOMORROW EVENING.

&&

.HYDROLOGY...(255 PM EST WED FEB 13 2008)
ICE JAM ISSUES WILL PERSIST ON SOME AREA RIVERS THROUGH AT LEAST THE
MID TO LATTER PORTION OF NEXT WEEK.  NO MAJOR RAIN EVENTS EVENTS
OR SIGNIFICANT WARM UPS ARE ANTICIPATED THROUGH THE MIDDLE OF NEXT
WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...SNOW ADVISORY UNTIL 4 AM FRIDAY FOR THE TWO NORTHERN ROWS OF
COUNTIES MINUS ISABLELLA.
LM...SMALL CRAFT ADVISORY NEARSHORE WATERS ST JO TO MANISTEE 13Z
THIS MORNING THROUGH 03Z SAT.

&&

SYNOPSIS:   LAURENS
SHORT TERM: WDM
LONG TERM:  MEADE
AVIATION:   93
MARINE:     LAURENS
HYDROLOGY:  LAURENS
Hazardous weather outlook, Feb 14, 11:30 AM EST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1130 AM EST THU FEB 14 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-150900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1130 AM EST THU FEB 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ACCUMULATING SNOW IS LIKELY TODAY AND THIS EVENING NORTH OF A LINE
FROM WHITEHALL TO ALMA. THREE TO SIX INCHES IS POSSIBLE...
PARTICULARLY ALONG AND NORTH OF A ROTHBURY TO EVART LINE. TRAVEL
COULD BECOME HAZARDOUS.

SNOW SHOWERS WILL SPREAD SOUTH OF INTERSTATE 96 TONIGHT AS A COLD
FRONT MOVES SOUTH THROUGH THE AREA...BUT ANY ACCUMULATIONS SHOULD BE
AN INCH OR LESS.

ICE JAM FLOODING IS IMPACTING SOME AREA RIVERS. RAPID FLUCTUATIONS
IN RIVER LEVELS ARE POSSIBLE IN THE VICINITY OF ICE JAMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

YET ANOTHER WINTER STORM IS POSSIBLE ACROSS THE GREAT LAKES REGION
SUNDAY AND MONDAY AS A LOW PRESSURE SYSTEM TRACKS NORTHEAST FROM
TEXAS AND THROUGH THE OHIO VALLEY.

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE IF THIS STORM TRACK
HOLDS...WITH ADDITIONAL LAKE EFFECT BEHIND THE SYSTEM ON TUESDAY.

PAY ATTENTION TO LATER FORECASTS AS THE EXACT TRACK...STRENGTH...
AND TIMING OF THIS SYSTEM IS STILL UNCERTAIN AND WILL BE CRITICAL IN
DETERMINING WHEN AND WHERE HEAVY SNOW MAY FALL.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS ARE GREATLY APPRECIATED. USE OUR WEATHER SPOTTER
REPORT FORM AT WWW.WEATHER.GOV/GRR/SPOTTER.

LMZ844>849-150900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1130 AM EST THU FEB 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE SOUTH ACROSS LAKE MICHIGAN THIS AFTERNOON AND
TONIGHT. SOUTHWEST WINDS AHEAD OF THE FRONT WILL SHIFT TO THE NORTH
ONCE THE FRONT PASSES. WAVES OF 3 TO 6 FEET WILL BE HAZARDOUS TO
SMALL CRAFT TODAY AND TONIGHT.

SNOW SHOWERS IN THE VICINITY OF THE COLD FRONT TODAY AND TONIGHT
WILL REDUCE VISIBILITIES. THE HEAVIEST SNOW WILL BE NORTH OF
MUSKEGON THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

YET ANOTHER WINTER STORM IS POSSIBLE ACROSS THE GREAT LAKES REGION
SUNDAY AND MONDAY AS A LOW PRESSURE SYSTEM TRACKS NORTHEAST FROM
TEXAS AND THROUGH THE OHIO VALLEY.

HEAVY SNOW AND FREEZING SPRAY IS POSSIBLE IF THIS STORM TRACK
HOLDS...WITH ADDITIONAL LAKE EFFECT SNOW SHOWERS BEHIND THE SYSTEM
ON TUESDAY. HIGH WINDS AND WAVES WILL BE COMMON AS WELL.

PAY ATTENTION TO LATER FORECASTS AS THE EXACT TRACK...STRENGTH...
AND TIMING OF THIS SYSTEM IS STILL UNCERTAIN AND WILL BE CRITICAL IN
DETERMINING WHEN AND WHERE HEAVY SNOW MAY FALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE 93

In the hours before

Local storm report, Feb 14, 1:31 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
131 PM EST THU FEB 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     SNOW             SCOTTVILLE              43.95N 86.28W
02/14/2008  E4.0 INCH        MASON              MI   COUNTY OFFICIAL

&&

WFELVER

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 11:15 AM ESTSnow AdvisoryGRRClare, Isabella, Lake, Mason, Mecosta, Muskegon and 3 more11 hr

Nearby

Winter Storm Warnings in Michigan, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.